Virginia, 2007Damaging Wind in Virginia, June 13, 2007
June 13, 2007 · NWS MRX · 1 event in 1 county or zone
An upper level disturbance tracked through the area triggering isolated severe thunderstorms across southwest Virginia. Damage was primarily straight line winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance tracked through the area triggering isolated severe thunderstorms across southwest Virginia. Damage was primarily straight line winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 13, 1:59 PM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 13, 1:59 PM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT WED JUN 13 2007
.SHORT TERM...(TONIGHT AND WEDNESDAY)...NOT TOO MUCH CONVECTION SO
FAR THIS AFTERNOON...BUT STILL WILL CARRY SLIGHT CHANCE TO CHANCE
POPS MOST ZONES AT LEAST THIS EVENING. TOMORROW EXPECT A LITTLE
MORE ACTIVITY...WITH WEAK VORT ENERGY MOVING ACROSS THE AREA AS IT
ROTATES AROUND UPPER LOW CENTERED OFF NORTHEAST COAST. SHOULD BE A
BIT MORE INSTABILITY AS WELL AS DEWPOINTS EDGE SLIGHTLY HIGHER.
WILL CARRY SLIGHT CHANCE SOUTHWEST TO HIGH CHANCE FAR NORTHEAST
ZONES. WILL NOT ARGUE MUCH WITH MAV TEMPS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...UPPER LOW OFF THE
NEW ENGLAND COAST BEGINS TO WEAKEN THROUGH THE PERIOD AND BEGINS TO
MOVE TO THE NORTHEAST BY LATE SATURDAY. THIS WILL BRING AN END TO
THE WEAK SHORT WAVES ROTATING AROUND THIS LOW WHICH HAVE TRIGGERED
THE SHOWERS THROUGH SW VIRGINIA AND THE MOUNTAINS. HAVE LEFT
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY IN THE
NORTHEAST FOR THURSDAY AND FRIDAY THEN DRY FOR SATURDAY THROUGH
MONDAY WITH THE NEXT UPPER SYSTEM MOVING IN SOMETIME TUESDAY OR
WEDNESDAY FOR THE NEXT POSSIBLE WEATHER MAKER. AT THE PRESENT TIME
AM GOING UNDER GUIDANCE NUMBERS FOR THAT SYSTEM AS IT IS A FEW DAYS
OFF AND THE MODELS HAVE VARIED ON HANDLING THIS PERIOD.
FOR TEMPERATURES HAVE STUCK CLOSE TO GUIDANCE AS NOTHING THE HANG A
CHANGE ONTO.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 62 88 63 85 63 / 10 20 20 20 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 84 62 81 61 / 10 30 30 20 10
OAK RIDGE, TN 62 88 62 83 61 / 10 30 20 20 10
TRI CITIES AIRPORT, TN 58 79 59 78 55 / 20 40 30 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LDW/HW
Hazardous weather outlook, Jun 13, 2:14 AM EST, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 AM EDT WED JUN 13 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-140715-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
314 AM EDT WED JUN 13 2007 /214 AM CDT WED JUN 13 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA ON THURSDAY
AFTERNOON AND EVENING...INCREASING INSTABILITY AND GIVING A CHANCE
OF SOME STRONG TO SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Wise
- When
- June 13, 6:25 PM EST to 6:35 PM EST
- Where
- Wise County, Appalachia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -82.780
Thunderstorm winds downed a few trees in Appalachia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 13, 20071 death · 1 injured · $61,000 · 55 kt wind · 3 events
- Tornadoes and Flash Flooding in Oklahoma, June 13 to 14, 2007$343,000 · EF0 · 48 events
- Flash Flooding and Heavy Rain in Nebraska, June 13, 2007$210,000 · 6 events
- Flooding and Hail in Kansas, June 13, 2007$51,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Pennsylvania, June 13, 200750 kt wind · 38 events
- Hail and Damaging Wind in Florida, June 13, 20071 injured · $25,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Tennessee, June 13, 2007$40,000 · 55 kt wind · 5 events
- Tornado and Flood in Maryland, June 13, 2007$15,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 13, 2007$20,000 · 50 kt wind · 9 events
- Damaging Winds in Texas, June 13, 2007$25,000 · 68 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2007$4,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 13, 2007$15,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37349.